MAUDE Adverse Event Report: ARTHREX, INC. INTERNAL BRACE LIGAMENT REPAIR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTERNAL BRACE LIGAMENT REPAIR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1688-CP
Health Effect - Clinical Code Urticaria (2278)
Date of Event 08/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.A likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Part remains in patient.
 
Event or Problem Description
It was reported that patient had previously contacted arthrex prior to a planned surgery to obtain the material composition of the ar-1688-cp which was provided to her.The arthrex record reference number for this inquiry was cc94565.Patient has now reported that she had undergone right hallux varus correction surgery on (b)(6) 2016.Patient was unable to locate any allergist or dermatologist who was able to do testing for the bovine collagen coated fibertape used in the ar-1688-cp and chose to proceed with the surgery without allergy testing.Patient reports that beginning two weeks post-op, she was experiencing hives with single hives appearing prior to two weeks post-op.Patient reports that the hives are now on her legs, thigh, chest, back and elsewhere.In addition, patient reports that after the wrapping and sutures came out two weeks post-op her big toe was angled outwardly in the same way as it did prior to surgery.Patient states the surgeon did not explain why the procedure did not work and only indicated to her that it was unfortunate.Additional information obtained 10/12/2016: patient has provided an update and has reported that her hives are now gone.She had scheduled surgery to remove the implants due to the hives but has now cancelled that surgery.Patient has chosen to wait and see if her hallux varus gets any worse as she prefers not to have a revision using cadaver tendon.

Brand Name
INTERNAL BRACE LIGAMENT REPAIR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6021291
Report Number1220246-2016-00419
Device Sequence Number16227423
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Catalogue NumberAR-1688-CP
Device Lot Number10047541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Initial Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;